We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
Go to your personalised cancer information and support area
Existing Macmillan user? Access your events, volunteering and Macmillan Online Community
Do you have any questions about radiotherapy treatment? Ask our volunteer radiographer...
Ask about treatment, speech, voice, or swallowing difficulties during or after head...
Ask our volunteer Dietitian, Alice, your questions about diet and cancer and she...
Do you need advice on how to look after your mouth during cancer treatment? Or for...
I might delete this if one or two of you say no, but do you/did you have a radiation reaction on the lower half of your face, that looks a little as if it’s been rubbed with a Brillo pad? I’m now week six post radiation and my neck has healed up beautifully, but my face is sore. Wondered if it’s a late reaction.
Hi no I didn’t maybe you are having an allergic reaction to something ?
Good luck Hazel xx
Hazel aka RadioactiveRaz
My blog is www.radioactiveraz.wordpress.com
i give a honest account of my experiences with tonsil cancer
T2N2NM equals tumour size 2-4 cm 2 affected lymph nodes later changed to several after pet ct scan NM no distant metastatic .35 radiotherapy sessions and 2 out if 3 planned cisplatin chemotherapy sessions. Now fast approaching the 2 years since end of treatment. Good luck to anyone starting out will always help if I can
Thanks, Hazel. I think it must be my lupus then. Weird, though, because I’ve had Lupus for a minimum of 13 years and have never had a rash on my face.
Lovely of you to reply.
No problem keep on asking questions they are all relevant.Good luck with recovery I am now 21 month every day is different but getting there. Just need the sun to shine it’s wall to wall rain !
Hi there. Yes I had something similar. In the first few weeks post-treatment (noticed it from about 3 weeks post I think), I would get a red rash around my mouth and nose if I rubbed the area, even gently. So every time I applied moisturiser or dried the skin, this warm, Very red and slightly itchy area would appear - lower face as you said, but mostly either side nose and around mouth, sometimes over cheeks. Lasted a few minutes and faded. Worried me enormously, Oncologist couldn’t explain and just shrugged. It stopped after a few weeks.
So many weird and not wonderful things happen to us in the few few weeks post-treatment (I had forgotten this particular one until you mentioned it) - and each one concerning, well they were for me. Please be reassured that these oddities will usually pass. I hope yours will. But if not - I’m sure you will question your team about it. Of course, telephone follow-up is pretty useless here, but hopefully as you are soon after treatment they actually look at you face to face occasionally........?
Best wishes for your ongoing recovery
Wow! This is fascinating! Yes, exactly as you describe, started 3 weeks after the end of radiotherapy. With me the area is permanently dry. I have tried gently rubbing and washing it with Lush salt face and body scrub, in case it’s dried skin that needs to come off, but that doesn’t work. So I keep covering it with lovely Biafine cream, but, again, that hasn’t been working. In fact, again, as you describe, moisturiser seems to make it worse.
I am so grateful to you for your reply! I have now categorised it as one of those weird radiation things, rather than slightly anxiously feeling I should do something.
Hope all is good with you,
I still get a red itchy rash appear on the back of my neck occasionally and I’m now nine months post treatment. I’ve been given hydrocortisone cream to treat it with when it comes up and if I use this, it then disappears again within a couple of days. I don’t think they have any idea why, but I never suffered with this before more treatment.
Wow! Yes, mine is also intermittently on the back of my neck!
It feels like ripples from the radiation, although that’s probably an ignorant thing to say.
Thanks so much for letting me know. Hope all is good with you now.
Apart from an extremely dry mouth and limited taste and the intermittent rash all is good lol. I suffered really badly with mucous for months after my treatment and am so glad that has now improved. I can eat lots more than at first, especially with a gravy or sauce, but also think there are many things I may never eat again. All in all everything is good.
Oh, Kay, don’t get me started about mucus! I am week six after therapy finished (I had seven weeks radiotherapy and the mucus started in week three, I think), and I am desperate for it to end!
Glad to hear you’re ok over all.
Thanks again for your reply.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: